Acetaminophen Worsens Asthma Symptoms

by Dr. Trupti Shirole on  November 8, 2011 at 3:28 PM Drug News
RSS Email Print This Page Comment bookmark
Font : A-A+

Acetaminophen has been linked to worsen asthma symptoms in children and adults. Consumption of acetaminophen could also lead to new asthma cases.
 Acetaminophen Worsens Asthma Symptoms
Acetaminophen Worsens Asthma Symptoms

Researcher John T. McBride, M.D., from the Northeast Ohio Medical University in Rootstown found that that the risk of developing asthma rose by 60% in 6-7years old children and by 40% in 13-14year old teenagers who had taken the medicine at least once a year but less than once a month. This risk was more than tripled in children and doubled in teenagers who took it at least once a month.

Though the studies do not absolutely prove that acetaminophen is the direct cause of asthma or its exacerbation, its use should be restricted in people with asthma or who are at risk of asthma, until the drug's safety is established.

The study has been published in the journal Pediatrics.

Source: Medindia

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

Related Links

More News on:

Childhood Asthma Asthma Remedies for Seasonal Allergy Relief Allergy - Symptom Evaluation Wheezing Churg-Strauss Syndrome Tests for Asthma Stay Well This Winter 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Find a Doctor

Stay Connected

  • Available on the Android Market
  • Available on the App Store

Facebook

News Category

News Archive